Thank you for your query at DoctorSpring.com
I understand your concern.
I went through your reports, and your CK and Uric acid levels are high.
Though CK is not at all a sensitive indicator, however a high CK in presence of weakness, and muscle aches indicate an inflammation in the muscles, also known as myositis. CK can also be high in those who exercise regularly, or are suddenly exposed to a lot of physical activity, however in your case it seems like you have myositis and hence the symptoms. Apart from that all the blood counts are fine and that is an encouraging sign. Mostly such myositis attacks will resolve spontaneously. The only concern is rhabdomyolysis, a rare condition which is associated with high CK, muscle aches, fever and dark colored urine, where the muscle keeps getting destroyed. But you don't have any dark colored urine and even your renal function parameters are within normal limits.
So as of now i will advise you to rest, take Tab. Advil 400 mg twice daily for the symptomatic relief, and repeat your CK value after a month. Avoid any major physical activity or work outs, or any kind of straining, that can worsen the myositis attack. There is no such identifiable cause apart from the triggering factors. If it does not settle down after rest and Advil, then the next prudent step would be get yourself evaluated by an rheumatologist who can assess your muscle strength and also initiate approperiate treatment ( mostly steroids for short term use ) if required.
Hope this was helpful,
Patient replied :
Ok so you dont think it is very serious? My doctor thinks i am suffering from anxiety over this and this is making me feel genrally unwell! I have my muscle strength and no actual muscle pain just aches sometimes but could this also be anxiety? The muscle aches are not constant and come and go but my general feeling unwell is always there! (maybe anxiety). My doctor mentioned that the fact the levels were so close (around 500 4 weeks apart) this may be my level! He said he would only be concerned if my Sed rate and CP levels increased?
I panicked when i googled the CPK levels as it seems to link to ALS and serious diseases like that!
No it is definitely in anyway linked to ALS. So please do not worry.
It is mostly a muscle injury and hence the alteration in values. I don't quiet agree with the fact that 500 might be your level. I would like to see a repeat test after a month of rest.
The general unwell feeling can be attributed to anxiety and hence in that way Citalopram will be helpful. In case the muscle aches are also a part of it, it will be relieved too. But i can assure you there is nothing to worry. Such deranged CK values are very common, and it comes back down on it's own.
Patient replied :
Ok great. My doctor seemed to think that he did 30 tests last week and CPK was slightly elevated in atleast 5 of them? the only thing he was slightly concerned about which i forgot to mention was my ear as this sometimes pops and it hurts sometimes when i swallow. He said this could be related to my feeling a bit strange and on a different planet? And that that feeling would exasperate my anxiety? He has given me some steroid spray to try and clear it up but if it doesnt he is going to refer me to an ENT doctor. Would you agree with this approach in your professional opiion?
Yes the ear popping needs to be checked and an ENT consultation is the best way to go.
The doctor needs to check your ear canal with an otoscope and that will give a better picture.
Regarding CK, although it is true that in somce isolated cases it can be raised without any symptoms, i am not sure if the count is 5/30. However he physically examined you, so he will have a better opinion.
Even in my profesional opinion, it is better you get an ENT consult. You mostly have an Eustachian Tube block, and it can be corrected once the diagnosis is established.